Home    eJManager.com Add Your Journal   |    Follow on Twitter   |    Subscribe to List

Directory for Medical Articles
 

Open Access

Case Report



Gefitinib induced convulsions: a rare case report

Atul J. Rajpara, Neeta J. Kanani.

Abstract
Gefitinib, an epidermal growth factor receptor (EGFR) inhibitor is used as first-line therapy for non-small cell lung cancer and sometimes also used to treat the other metastatic carcinomas. Diarrhoea and pustular/papular rash occur in ~50% of patients taking gefitinib. Other side effects include dry skin, nausea, vomiting, pruritus, anorexia, and fatigue, but central side effects, especially convulsions are very rare. Here, we report a rare case of 60 years old female patient, a known case of carcinoma uterus with local metastasis and on high dose gefitinib (500 mg/day) treatment for 3 months, who developed generalized tonic-clonic seizure with frothing in mouth and postictal confusion. The dose of suspected medication was reduced to 250 mg/day and patient was given standard care for this adverse drug reaction.

Key words: Drug induced convulsions, Gefitinib, Rare adverse drug reaction


Full text links

Share this Article




ScopeMed Home
Follow ScopeMed on Twitter
Article Tools
Job Opportunities/Service Offers
eJManager OJMS
eJPort Journal Hosting
About ScopeMed
Terms & Conditions
Privacy Policy
Suggest a Journal
Publisher Login
Contact Us

The articles in Scopemed are open access articles licensed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/3.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Service of eJManager LLC Publishing for Scientific Publications. Copyright © ScopeMedź Information Services.
Scopemed Buttons